Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Concerned about new scars  (Read 4937 times)

Drea

  • Guest
Concerned about new scars
« on: April 20, 2012, 11:55:36 PM »
Hi!  Within the past year I had an acne outbreak that has left me with several scars.  I'm 26, and I've been devastated by the new appearance of my face.  I started dermarolling a couple months ago with a 1.5 mm dermaroller from another company.  When I first started, I was using it several times a week.  With more research I learned that this was not the right approach, and now I'm rolling in 6 week cycles.  I'm 2 weeks in to the second cycle.  I'm concerned about new scarring.  I'm not certain if I've caused new scars by dermarolling or if I just didn't notice them before.  There are several small and shallow depressions.  I've purchased a dermastamp from owndoc.com that will hopefully arrive soon so I can concentrate on the deeper scars I have.  I am just unsure of how to approach these other scars.  Should I just leave them alone or should I try to treat them too with a dermastamp or dermaroller?  Thanks!

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Concerned about new scars
« Reply #1 on: April 23, 2012, 04:23:34 PM »
Give your skin a rest from dermarolling and for the time being, use just the dermastamp on your scars. Start with the deep scars and you will see how it goes. Later, stamp the "new" scars as well.

   

  And please read:

   

  http://forums.owndoc.com/dermarolling-microneedling/Can-a-dermaroller-cause-more-scars
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid

Swan

  • Forum member
  • ***
  • Posts: 54
Concerned about new scars
« Reply #2 on: April 25, 2012, 10:42:40 PM »
Hi Sarah

I am very interested in your comments on this topic of Accutane.

Can dermarolling/dermastamping improve the thickness of the skin, if Accutane has caused permanent thinning of the skin???

Swan

  • Forum member
  • ***
  • Posts: 54
Concerned about new scars
« Reply #3 on: April 25, 2012, 10:44:05 PM »
Hi Sarah

My question is in reference to the link you posted.

Thank you.

Swan

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Concerned about new scars
« Reply #4 on: April 27, 2012, 05:57:35 PM »
One of the effects of dermarolling is increased skin thickness, so yes.

   It is not really known how long the impaired healing lasts (due to thinned and dried out skin) after Accutane had been stopped but many plastic surgeons refuse to operate or perform an invasive procedure (laser, acid peel etc.) on patients for up to two years after Accutane.

   

  Likely, the skin goes slowly back to the pre-Accutane state once it is discontinued but it can take years.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid

Swan

  • Forum member
  • ***
  • Posts: 54
Concerned about new scars
« Reply #5 on: April 27, 2012, 09:52:05 PM »
Thank you ever so much, Sarah!!

That gives me some hope. I was on Accutane 20 years ago, and my skin is only, within the last several years starting

to recover. It's still dry, and the thinning of the skin is still there, albeit somewhat thicker with the passage of time/healing.

After Accutane I scarred so much more easily, whereas previously most breakouts never healed with an indent/scar.

Swan

  • Forum member
  • ***
  • Posts: 54
Concerned about new scars
« Reply #6 on: April 27, 2012, 10:08:39 PM »
Sarah

Do you think, IYHO, that the impaired skin healing after Accutane is caused from the skin thinning, or the drying out of the skin???

Now many years after Accutane, my skin is healing much, much better! Rarely leaves scars, even if I have a severe breakout. But back in the early post Accutane years,

it scarred extremely easy, skin was VERY fragilesensitive, and even got scars from no breakout or injury to the skin!

So far, dermarolling;/dermastamping seems to hold the most promise with skin results/improvement with the least amount of side effects, compared to other methods

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Concerned about new scars
« Reply #7 on: April 28, 2012, 06:08:31 PM »
Yes, I think the unpredictable, impaired healing (the skin is prone to heal with scars) while on Accutane and some time after the treatment had been stopped is at least partially due to thinned and dried out skin but there might be many other effects of Accutane that contribute to it.

   

  Lots of Accutane users notice their skin easily scars but not everybody and I am not against taking Accutane because there are also very many happy users.
My comments should not be considered medical advice.

The dermaneedling part of our site is http://owndoc.com/dermarolling/

Our digital dermaneedling device ($170 for home users and clinics): http://derminator.com/

Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid